To the Editor:—
Anaphylactic reactions may produce almost all types of cardiac arrhythmias, including heart block, bundle branch block,1 and even patterns of acute myocardial infarction.2 These changes seem to be particularly severe in older people with coronary disease. The following case is reported to demonstrate the catastrophic effect a reaction may have on a patient with severe coronary disease.
Report of a Case:—
This 61-year-old man entered the hospital with a chief complaint of frequency and difficulty of urination and burning. An electrocardiogram taken on the day of admission (Fig 1) was considered to be essentially within normal limits. There was no history of heart disease, chest pain, or shortness of breath. Also there was no history of allergy. The following day he received an intramuscular injection of 250,000 units of penicillin. Within five minutes after this therapy he collapsed, the blood pressure and pulse could not